Nonsmooth equations approach to a constrained minimax problem. (English) Zbl 1099.90075

Summary: An equivalent model of nonsmooth equations for a constrained minimax problem is derived by using a KKT optimality condition. The Newton method is applied to solving this system of nonsmooth equations. To perform the Newton method, the computation of an element of the \(b\)-differential for the corresponding function is developed.


90C47 Minimax problems in mathematical programming
65H10 Numerical computation of solutions to systems of equations
Full Text: DOI EuDML Link


[1] F. H. Clarke, Yu. S. Ledyaev, R. J. Stern and P. R. Wolenski: Nonsmooth Analysis and Control Theory. Springer-Verlag, New York, 1998. · Zbl 1047.49500
[2] V. F. Demyanov: On a relation between the Clarke subdifferential and the quasi-differential. Vestn. Leningr. Univ., Math. 13 (1981), 183–189. · Zbl 0473.49008
[3] V. F. Demyanov, A. M. Rubinov: Constructive Nonsmooth Analysis. Peter Lang, Frankfurt am Main, 1995. · Zbl 0887.49014
[4] F. Facchinei, A. Fischer, C. Kanzow, and J. Peng: A simple constrained optimization reformulation of KKT systems arising from variational inequalities. Appl. Math. Optimization 40 (1999), 19–37. · Zbl 0966.90076
[5] Y. Gao: Demyanov difference of two sets and optimality conditions of Lagrange multipliers type for constrained the quasidifferential optimization. J. Optimization Theory Appl. 104 (2000), 377–394. · Zbl 1050.90568
[6] Y. Gao: Newton methods for solving nonsmooth equations via a new subdifferential. Math. Methods Oper. Res. 54 (2001), 239–257. · Zbl 1031.90069
[7] J. B. Hiriart-Urruty, C. Lemaréchal: Convex Analysis and Minimization. Springer-Verlag, Berlin, 1993.
[8] D. Li, N. Yamashita, and M. Fukushima: Nonsmooth equations based BFGS method for solving KKT system in mathematical programming. J. Optimization Theory Appl. 109 (2001), 123–167. · Zbl 1016.90051
[9] J. V. Outrata: Minimization of nonsmooth nonregular functions: Applications to discrete-time optimal control problems. Probl. Control Inf. Theory 13 (1984), 413–424. · Zbl 0573.49019
[10] J. S. Pang, D. Ralph: Piecewise smoothness, local invertibility, and parametric analysis of normal maps. Math. Oper. Res. 21 (1996), 401–426. · Zbl 0857.90122
[11] F. A. Potra, L. Qi, and D. Sun: Secant methods for semismooth equations. Numer. Math. 80 (1998), 305–324. · Zbl 0914.65051
[12] L. Qi: Convergence analysis of some algorithms for solving nonsmooth equations. Math. Oper. Res. 18 (1993), 227–244. · Zbl 0776.65037
[13] L. Qi, H. Jiang: Semismooth Karush-Kuhn-Tucker equations and convergence analysis of Newton and quasi-Newton methods for solving these equations. Math. Oper. Res. 22 (1997), 301–325. · Zbl 0881.65054
[14] L. Qi, J. Sun: A nonsmooth version of Newton’s method. Mathematical Program., Ser. A 58 (1993), 353–367. · Zbl 0780.90090
[15] D. Sun, J. Han: Newton and quasi-Newton methods for a class of nonsmooth equations and related problems. SIAM J. Optim. 7 (1997), 463–480. · Zbl 0872.90087
[16] Y. H. Yu, L. Gao: Nonmonotone line search algorithm for constrained minimax problems. J. Optimization Theory Appl. 115 (2002), 419–446. · Zbl 1039.90089
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.